Adderall is a medication used to treat Attention-Deficit/Hyperactivity Disorder (ADHD), at initial doses of 5 to 10 mg daily in children aged 6 to 11 years, with possible dose increase of 5mg weekly, up to a maximum of 40 mg per day in 2 or 3 divided doses.
Seroquel is an antipsychotic medication that is not recommended in treating patients under the age of 18 years.
You should discuss your concerns with the child's doctor and/or consider seeking a second opinion from a psychiatrist with special training in child psychiatry, for re-evaluation of the child's diagnosis and medications.
I too would be concerned with this dosage. Doctors have a duty to abide by the guidelines with the medications even though they ROUTINELY prescribe these medications with their awful side effects to younger children. And I have a problem with giving a stimulant to someone diagnosed as bipolar; from everything I have read and heard stimulants make the cycling episodes worse.
I would get a second opinion; find a pediatric psychiatrist who has experience in treating younger children. Go to conductdisorder.com which is a great site for support and advice.
My son was taking imipramine and the psych also prescribed Luvox. The info with the Luvox said not to take it with the imipramine. The psych shrugged it off. We stopped the Luvox. You have to do what is right for your child. Doctors are not gods and do not know everything. You see your child nearly 24 hrs per day. They see your child at the most 15 minutes once per month.
Seroquel is an anti-psychotic that is also useful in minimizing the rages and irritability found with early onset bipolar disorder. No, it is not approved by the FDA for use with children, but many drugs that docs prescribe for children are not approved by the FDA for use in children. My understanding is that it is very hard to do studies on children and drugs. My son is currently taking Seroquel and Lithium. He has in the past taken Risperdal, then Zyprexa. Both of which are anti-psychotics. Both drugs helped him a lot with irritability, psychosis and rages, but caused excessive weight gain. He is now taking Seroquel because it is not supposed to cause weight gain. During the switch, when the Seroquel doseage was low, he had a hard time, even threatened me with a chair. Without the anti-psychotic, my son would be harming himself and possibily others. So parents must weigh the the risks and the gains of giving a drug such as Seroquel to their children. In our case, there really isn't any other choice.